MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55238
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Ischemia (1942); Thrombosis/Thrombus (4440)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent an endovascular aortic repair for an abdominal aortic aneurysm on (b)(6) 2013.At nine years post implant on (b)(6) 2022, it was reported that the patient had in-stent thrombosis which resulted in acute ischemia.The patient was not prescribed an antiplatelet or anticoagulation medication therapy prior to the discovery of the thrombosis.After the discovery of the thrombosis, the patient was placed on novel anticoagulants (noac).A re-lining procedure was scheduled for (b)(6) 2022, the details of the procedure have not been provided.However, it was reported that the physician was happy with the result post relining.
 
Additional Manufacturer Narrative
Customer phone: (b)(6).Occupation: registrar.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Northern hospital informed cook on 01apr2022 of an incident involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-16-74-zt) lot 3488212.The male patient had an evar (endovascular aneurysm repair) procedure completed on (b)(6) 2013.Nine years post implant the patient developed thrombosis with acute ischemia.It was reported the patient was obese.Relining was performed and the physician was happy with the result.The patient wasn¿t on any regimen of antiplatelet/anticoagulant pre thrombosis.The patient was given novel oral anticoagulants post thrombosis.Imaging was requested but was not provided.Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications of the device, were conducted during the investigation.The complaint device was not returned to cook for investigation.However, a document-based investigation evaluation was performed.A review of the device master record concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no non-conformances.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, t_zaaasz_rev1 ¿zenith spiral-z aaa iliac leg with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: ¿4.1 general: ¿ additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysms, size and/or persistent endoleak or migration may lead to aneurysm rupture.¿ patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.4.2 patient selection, treatment, and follow-up.¿ zenith spiral-z iliac artery distal fixation sire greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.¿ adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous, or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.¿ the zenith spiral-z aaa iliac leg with the z-trak introduction system is not recommended in patients who cannot tolerate contrast agents necessary for intraoperative and postoperative follow-up imaging.All patients should be monitored closely and checked periodically for a change in the condition of their disease and the integrity of the endoprosthesis.¿ inability to maintain patency of at least one internal iliac artery or occlusion of an indispensable inferior mesenteric artery may increase the risk of pelvic/bowel ischemia.Lengths.5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: ¿ aortic damage, including perforation, dissection, bleeding, rupture and death.¿ arterial or venous thrombosis and/or pseudoaneurysm.¿ endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component/ suture break; occlusion; infection; stent fracture; graft material wear; dilation; erosion; puncture; pergraft flow; and corrosion.¿ graft or native vessel occlusion.¿ vessel damage.7.1 individualization of treatment: the risks and benefits should be carefully considered for each patient before use of the zenith spiral-z aaa iliac leg.Additional considerations for patient selection include, but are not limited to: ¿ patient¿s age and life expectancy.¿ co-morbidities (e.G., cardiac, pulmonary or renal insufficiency prior to surgery, morbid obesity).¿ patient¿s suitability for open surgical repair.¿ patient¿s anatomical suitability for endovascular repair.¿ the risk of aneurysm rupture compared to the risk of treatment with zenith spiral-z aaa iliac leg.¿ patient¿s ability to tolerate general, regional or local anesthesia.¿ iliofemoral access vessel size and morphology (minimal thrombus, calcification and/or tortuosity) should be compatible with vascular access techniques and accessories of the delivery profile of a 14 french to 16 french vascular introducer sheath.¿ zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20mm in diameter (measured outer wall to outer wall).¿ freedom from significant femoral/iliac artery occlusive disease that would impede flow through the endovascular graft.The final treatment decision is at the discretion of the physician and patient.8 patient counseling information.In addition to the risks and benefits of an endovascular repair, the physician should assess the patient¿s commitment and compliance to postoperative follow-up as necessary to ensure continuing safe and effective results.Listed below are additional topics to discuss with the patient as to expectations after an endovascular repair: ¿ all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.¿ patients should be counseled on the importance of adhering to the follow-up schedule, both during the first year and at yearly intervals thereafter.Patients should be told that regular and consistent follow-up is a critical part of ensuring the ongoing safety and effectiveness of endovascular treatment of aaas.At a minimum, annual imaging and adherence to routine postoperative follow-up requirements is required and should be considered a life-long commitment to the patient¿s health and well-being.10.5 device diameter sizing guidelines.The choice of diameter should be determined from the outer wall to outer wall vessel diameter and not the lumen diameter.Undersizing or oversizing may result in incomplete sealing or compromised flow.Pre-implant determinants.Determinants include: 1.Femoral artery selection for introduction of the delivery system (i.E., define respective contralateral and ipsilateral iliac arteries).2.Angulation of aortic neck, aneurysm, and iliac arteries.3.Diameters of infrarenal aortic neck and distal iliac arteries.4.Length from the aortic bifurcation of a previously placed main body or renu from the zenith aaa endovascular graft family of products to the internal iliac arteries/attachment site(s).5.Aneurysm(s) extending into the iliac arteries may require special consideration in selecting a suitable graft/artery interface site.6.Degree of vascular calcification.¿ evidence provided by the complaint facility, device history record, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.Based on the available information, no device return, and the results of the investigation, cook has concluded a potential cause for this event could be related the patient¿s pre-existing conditions and disease progression.It was reported the patient was obese and had history of an occluded popliteal aneurysm.In addition to this the patient had a history of aaa treated with an evar graft and was not on anticoagulants following the index procedure.The ifu states ¿the risks and benefits should be carefully considered for each patient before use of the zenith spiral-z aaa iliac leg.Additional considerations for patient selection include, but are not limited to; co-morbidities (e.G., cardiac, pulmonary or renal insufficiency prior to surgery, morbid obesity)¿.Additionally, it should be noted ¿thrombus/occlusion¿ is a known inherent risk of the device per the ifu.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14189266
Report Number1820334-2022-00639
Device Sequence Number4556968
Product Code MIH
UDI-Device Identifier10827002552385
UDI-Public(01)10827002552385(17)150701(10)3488212
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2015
Device Model NumberG55238
Device Catalogue NumberZSLE-16-74-ZT
Device Lot Number3488212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RPN: ZALB-36-84, LOT AC916751; RPN: ZALL-14-72, LOT 4132851; RPN:ZALL-14-72, LOT 4132875
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale